MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 PROMAX¿ SERIES BARD® C-MAX¿ CUTTING LOOP

C.R. BARD, INC. (COVINGTON) -1018233 PROMAX¿ SERIES BARD® C-MAX¿ CUTTING LOOP
Model Number 355304
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the electrodes were smoking and burnt the cable.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: ¿directions for use: remove the bard® c-max¿ cutting loop device from the package and examine it for damage.Do not use if there are visible signs of damage or insulation is not intact.Assemble the working element and resectoscope according to the instructions provided by the resectoscope manufacturer.Insert the bard® c-max¿ cutting loop device into the working channel of the resectoscope per instructions indicated in the resectoscope operating manual.Ensure that the electrode is securely placed and locked into position by pulling carefully on the electrode stabilizer sleeve (if appropriate).Attach resectoscope to the electrosurgical generator according to manufacturer's recommendations.Insert the combined assembly into the resectoscope sheath and position at the point where initial application of electrical energy will be delivered.Unless recommended by other sources, the electrosurgical generator should be set on the pure cut setting at power levels consistent with standard resectoscope cutting loop procedures.".
 
Event or Problem Description
It was reported that the electrodes were smoking and burnt the cable.

Brand Name
PROMAX¿ SERIES BARD® C-MAX¿ CUTTING LOOP
Common Device Name
CUTTING LOOP
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8033295
Report Number1018233-2018-05159
Device Sequence Number16518859
Product Code FAS
UDI-Device Identifier00801741018534
UDI-Public(01)00801741018534
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number355304
Device Catalogue Number355304
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/10/2018
Supplement Date Received by Manufacturer01/18/2019
Initial Report FDA Received Date11/02/2018
Supplement Report FDA Received Date02/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1